Hi I had my first Fraxel treatment done about 3 weeks ago. I see a big difference in my skin but after the first 2-3 days my skin itched like crazy for about a week. Have you heard of this before and any idea what would cause the itching? Any way to treat the itching caused by Fraxel without compromising results?
Itching After Fraxel?
Doctor Answers (3)
Itch is not that unusual
The healing response of the skin to the thermal heating of the skin from laser such as Fraxel can cause a sensation of itching. As long as it is not associated with a rash, it is not abnormal and should not be of concern. It is often improved with better hydration of the skin. If a rash is present, it can be related to an allergic reaction, often to the anesthetic ointment. This needs to be addresssed by your treating physician.
Itching After Fraxel
It sounds like you had Fraxel re:store. Itching is unusual after re:store, but can occur, most often due to dry skin requiring moisturizer. On the other hand, itching is relatively common following Fraxel re:pair on about the 4'th-5'th day after treatment. It is again due to dry skin as well as the inflammatory response to the treatment. There is also the possibility of an allergic reaction to the post-treatment skin care products. In any case, if pronounced itchiness occurs, patients should immediately call their physician for evaluation. The itching is most often treated with oral anti-histamine, and if a topical allergy is the cause, a change of skin products. Enjoy your results, the itching will not compromise your ultimate results.
Good luck and be well.
Itching from Fraxel
The itching that you experienced could be due to a number of different causes. Although it is not common to develop itching, itching could develop if your skin is getting too dry after Fraxel.
I would recommend keeping your skin moist with a product like vanicream since it is paraben and fragrance free. Alpha hydroxy acids, sunscreens and parabens could produce itching when they are applied to skin that has been laser treated.
Most of our patients also take benadryl(diphenhydramine), an antihistamine that helps prevent excessive swelling, redness and can help if there is a mild allergic reaction occuring.
Discuss your experience with your doctor so that they can make other recommendations and evaluate what you used on your skin after the procedure.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.